Itroduction: Thiamine responsive anemia (TRMA) known as Rogers syndrome; is an early-onset, autosomal recessive disorder characterized by diabetes mellitus, megaloblastic anemia and sensorineural deafness. Diabetes in this condition is well described in infancy but has only very rarely been reported in association with neonatal diabetes.
Case: 3-months old male patient with neonatal diabetes was admitted to our outpatient clinic because of uncontrolled hyperglycemia under insulin treatment. History revealed parental consanguinity, he was born 2000 g at 32nd week of gestation. He was operated on the second day of life due to prenatal diagnosis of duodenal atresia. During hospitalization in intensive care unit, hyperglycemia and supraventricular tachycardia had been detected. Insulin, propranolol and amiodarone was started and the patient was discharged 20 at day of life. The patient was hospitalized for glycemic regulation. On admission he was 56 cm (3 p.), 3.4 kg (<3 p.); head circumference was 38 cm (3 p.). Physical examination was normal and neuromotordevelopment was consistent with age. He had been on NPH insulin 0.18 mg/kg per day-divided into two doses. HbA1c level was 7.2%, blood glucose was 277 mg/dl, C-peptide level was 0.28 mg/dl. Diabetes autoantibodies were negative. He had frequent hyper andhypoglycemias during the day. Blood glucose levels improved after switching toinsulindetemir three times a day. RFX-6 mutation was examined owing to associated duodenal atresia, was found negative. The patient also had anemia (Hb:8.2 g/dl, MCV:84, MCHC:35.7, ferritin 69 ng/dl, Vitamin B12: 168). Replacement therapy for vitamin B12 deficiency was given. Homozygous frame shift mutation (c.242 dup; p.Y81X) on exon 2 of SLCA19A2 gene; previously identified on Iranian patients; was detected with next generation sequencing method. Thiamine replacement was started intramuscularly at first (2×100 mg/day, five times in total) and then continued as 30 mg/kg per day per oral (divided into two doses). After thiamin replacement, insulin requirement decreased gradually, and insulin therapy was stopped at the end of the first week. Ketosis and hyperglycemia were not observed on the follow-up. He was discharged with oral thiamine. At the end of 3 months his HbA1c level was 6%.
10 - 12 Sep 2016
European Society for Paediatric Endocrinology